Tamoxifen side effects

I am totally fed up with the side effects from this drug but feel, after talking to my oncologist, that I should keep taking it. After all I have been through - 4 operations, including mastectomy, lymph node clearance, implant removal, chemotherapy and ongoing herceptin injections . I am now starting the rebuild process with another 3 ops to go through. 

The tamoxifen side effects seem to add insult to injury, I know I am being self indulgent but I am struggling. Hot flushes, night sweats and taste changes make life difficult, but the mood swings are the worst. I’ve been taking the drug for several months now and was hoping that it would get better, but no signs yet. I’m trying mindfulness and lots of exercise to help, but to no avail. 

Any ideas anyone? 

Tina 

Hi Tina,
Sorry to hear you are going through this.
Dont know if this is of any use to you, but I have seen on here that some ladies have found that a mild anti depressive medication - venlafaxine, helpful with tamox side effects.
ann x

Hi Tina,

 

So sorry to hear you’re struggling with the side effects of Tamoxifen. I’d see your GP regarding your moods swings as I’m sure there will be some medication that can help you.

 

Regarding your hot flushes and night sweats, have you thought about acupuncture? I’m not sure if this applies nationwide, but after my bc treatment I was entitled to 6 free complementary therapy sessions at the hospital. I started to suffer badly with night sweats after starting Tamoxifen and my breast care nurse suggested a acupuncture. I’ve had 3 out of 6 sessions so far and it has made a massive difference! I’ve gone from having 4/5 episodes a night to 1 or 2 if that. I really recommend giving it a try, drinking sage tea has also been effective, but seems to be short term.

 

I wish you luck in managing your symptoms, let us know how you get on.

 

Love & light

Donna x

Hi I was the same tamoxifen caused horrendous hot flushes and night sweats. I started taking venlafaxine and it made a huge difference.   I also have terrible joint pain and although I’ve been taking it for 18 months have just started getting headaches that I can’t get rid of despite regular doses of paracetamol and co coda mol.  Hope you get some relief x